MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 2430-0500
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported issue that a tpn infusion was found to have infused more than expected and the door had been observed to be partially closed along with tubing irregularity, could not be definitively confirmed: the inspection of the pump module found some issues that are indications of needed improvement in the pm and cleaning practices being performed; however these issues were not identified to have been a contributing factor for the reported incident.Recorded log events did show the infusion had been manually stopped approximately four hours after it had been started, however it could not be ascertained from the log the cause for early termination.Log analysis showed a tpn infusion was started at 5:59pm on 9/8/2019 with the rate at 26.8ml/h and the vtbi at 510ml.Approximately a minute into the infusion, it was paused for 30 seconds, and then it was restarted.Between the times of 10:12pm to 10:50pm, the infusion was programmed with delays at 60 minutes and 120 minutes respectively before being terminated and the pump module removed from the system.The total volume infused was calculated at 112.74ml; the initial bag volume and the volume remaining in the bag at the termination of the infusion could not be ascertained from the log.Rate accuracy testing of the infusion system (pump module and administration set) produced passing results twice; however during the first test a flow rate anomaly had occurred where the flow appeared to be unregulated momentarily during the testing.The administration set was found to be out of specification at its lower section positioned at the lower occluder finger area, with this finding believed to be the contributing factor of the over infusion.The root cause of the customer's report could not be determined.
 
Event or Problem Description
It was reported that a 5 month old female patient was receiving total parenteral nutrition (tpn) infusion with a set rate of 26.8ml/hr through an infusion pump that was started on (b)(6) 2019 at 1758.The total volume of the tpn bag was 570ml and the volume to be infused (vtbi) was 408ml.The event was discovered at 2200 when it was noticed that the volume of the tpn was significantly less than expected.It was noted that the patient received "several hundred ml's" of tpn over the span of 4 hours and the estimated volume remaining was 100ml.The patient was transferred to pediatric intensive care unit after the event.It was reported that during a non-bd investigation, the door handle of the infusion pump was partially closed when the iv tubing was in use and that some tubing irregularity was observed.A different set of iv tubing was tested on the involved device and found that the door handle was able to fully close.The device event log was reviewed by the facility's biomedical personnel and found that the infusion was programmed correctly.Although requested, there was no further information regarding impact to the patient.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9268871
Report Number9616066-2019-03107
Device Sequence Number16606926
Product Code FPA
UDI-Device Identifier07613203011396
UDI-Public7613203011396
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2430-0500
Device Catalogue Number2430-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient Weight6